Jump to content



Photo

Taking Wellbutrin And Cymbalta At The Same Time.


  • Please log in to reply
2 replies to this topic

#1 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 6,697 posts
  • LocationMissouri

Posted 05 August 2017 - 01:24 PM

This would be of particular importance as you wean off Cymbalta and taper on to Wellbutrin.

bupropion/duloxetine
Applies to: Wellbutrin (bupropion), duloxetine
Talk to your doctor before using buPROPion together with DULoxetine. Combining these medications may increase the risk of seizures, which may occur rarely with either medication. In addition, buPROPion can increase the blood levels of DULoxetine, which may increase other side effects. (Drugs.com)

"Early in my treatment for CFSi, my doctor prescribed both Cymbalta (duloxetine) and Wellbutrin (bupropion). Although not listed in this table, you can find from Dr. Flockhart’s tables that bupropion is a strong inhibitor of the 2D6 enzyme used to metabolize duloxetine. Combine this interaction with the possibility that I am one the 10% of Caucasians who are slow 2D6 metabolizers, and you have a plausible explanation why after a few months duloxetine became toxic for me to take. Recently on the cpnhelp.org site, "


#2 memiller77

memiller77

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 05 August 2017 - 04:47 PM

Oh gosh, thank you fshinghat, I am taking these both right now. Weaning off Cymbalta while simultaneously taking Welbutrin. My doctor said nothing of this side effect. Would you suggest just stopping the Cymbalta?

#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 6,697 posts
  • LocationMissouri

Posted 05 August 2017 - 04:55 PM

Well it is the choice between two evils (or 3). The Wellbutrin is keeping the blood levels of the Cymbalta higher. This will limit your withdrawal symptoms so reducing the Cymbalta will just bring out more withdrawal.

From what I read in the research the seizures are not normally an issue except in people with a history of seizures.
On the other hand if you are one of the 10% with poor function to the liver enzyme CYP 450 then this will cause more side effects/withdrawal but slowing/dropping the Cymbalta would make that even worse.

 

If I remember right you are on 30 mg of C right now. When do you go see the dr again?





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users